MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE, 300 CM, Ø4.8 MM

KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE, 300 CM, Ø4.8 MM
Model Number 495TIP
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
It was reported on february 12, 2025, during a laparoscopy procedure, the tip of the fiber optic light cable came off.No harm or injury to patient reported.No negative impact in state of health reported.Cross reference complaint id (b)(4).
 
Additional Manufacturer Narrative
The device was returned to our us facility on june 04, 2025.It will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id: (b)(4).
 
Additional Manufacturer Narrative
Per investigation by the manufacturing site: during inspection, it was determined that the large, slotted nut and the knurled sleeve are missing.The small, slotted nut is loose.The device-side connector shows normal signs of wear.A few individual optical fibers are broken, but this has no negative impact on light output.The sheathing of the light cable shows no visible damage.Mechanical damage to the optical light connection may be a possible cause for the sudden detachment of the light cable.The light cable coming loose on its own can be prevented by performing a function test on the moving components before each use and after each clinical reprocessing.No further measures will be taken.This event is filed under internal complaint id (b)(4).

Brand Name
FIBER OPTIC LIGHT CABLE, 300 CM, Ø4.8 MM
Common Device Name
FIBER OPTIC LIGHT CABLE, 300 CM, Ø4.8 MM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM   78532,
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key21527771
Report Number9610617-2025-00363
Device Sequence Number9565230
Product Code FCW
UDI-Device Identifier04048551004401
UDI-Public04048551004401
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number495TIP
Device Catalogue Number495TIP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer06/04/2025
01/07/2026
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date06/09/2025
01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown